Q. Kindly suggest a medicine to manage fungal infection on the wrist.

Answered by Dr. Rakesh Kumar Bahunuthula and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Fungal Infection or Tinea Corporis? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am suffering for the past two months supposedly some fungal infection on the wrist of my right hand. It is circular and expands in a ring red in color. I have been using Candid B cream but as it goes away it comes back again and increase in size. When it expands, white pus-like small things form and on applying the cream for 2 to 3 days goes away but again surrounding area gets these small pus-like things and so the ring expands. It has left a white patch in the center and red ring at sides. It burns in hot but feels good in cold air. Is there a medicine which I can take?


Related Questions:
I have a fungal infection that occurs again and again. Please help.
Ringworm Infections
General Measures Against Fungal Infection and Use of Antifungal Agents
 

Dr. Rakesh Kumar Bahunuthula
MBBS., MD DVL., DNB DVL., FELLOWSHIP DERMATOPATHOLOGY
Cosmetology, Dermatology, HIV/AIDS Specialist, Venereology

Hi,

Welcome to icliniq.com.

Your history is strongly in favor of tinea corporis. Tinea Corporis is a fungal infection, usually a consequence of excessive sweating, occlusion, and friction. If not treated correctly, it tends to keep recurring. Candid B is a combination of an antifungal with steroid and such combinations have recently been banned too.

The steroid in the composition tends to only suppress but not cure the infection. In addition, it adds to the resistance, hence further delaying the response when treated correctly. Kindly upload appropriate images to confirm the diagnosis, stop Candid B immediately, let us know all the sites which are affected (groins, axilla, etc.) and mention if you are a diabetic.


Treatment plan:

Tablet Levocet 5 mg once daily at nite for two weeks for itching.

Preventive measures:

Stop Candid B.

 

Thank you doctor,

Other sites affected are the groin and toe of my right foot. The groin is badly affected and turned dark brown and has lots of itching and skin falls in form of flakes. The skin also produces transparent liquid when rubbed after intense itching and back of hips are also affected in large area. Please suggest medication. The toe also has itching just near the nail and also turned brown, flakes come out and after intense itching, it cuts and transparent liquid comes out. Please suggest medication.

 

Dr. Rakesh Kumar Bahunuthula
MBBS., MD DVL., DNB DVL., FELLOWSHIP DERMATOPATHOLOGY
Cosmetology, Dermatology, HIV/AIDS Specialist, Venereology

Hi,

Welcome back to icliniq.com.

It appears that the fungal infection has progressed quite a bit. You strictly need to adhere to the course being prescribed to have complete resolution. In view of the history of use of steroids, you may take a little longer for complete clearance.


Treatment plan:

1. Tablet Zimig 250 mg, once daily after dinner, for two weeks.
2. Tablet Levocet 5 mg, once daily after dinner, for two weeks.
3. Keto or Novale soap for bath, twice daily without fail.
4. Onabet cream, for local application over the affected areas, twice daily after bath for two weeks.

Preventive measures:

Avoid activities with excessive sweating, prefer cotton clothing, take bath twice daily, prefer to change underwears to boxers.

Regarding follow up:

Make sure u take Zimig itself and not other similar brands, review after two weeks.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Why am I having pain associated with a red color patch?
Query: Hi doctor, It is about two months that I have pain in the L5/S1 region. I also have a red patch at this region. The picture of which I have attached. It is a localized pain. When I bend forward or sit down it increases. But, when I bend backward I do not have any problem. The red patch does not it...  Read Full »
Dr. Charu Bansal
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have read your query. I have seen the attached photographs (attachment removed to protect patient identity) also. I understand your concern. The possibilities for the red patch on your back are lichen simplex chronicus and tinea corporis. Lichen simplex chronicus is ...  Read Full »
 
Are these patches behind the ear and on the back of head due to tinea capitis?
Query: Hello doctor, Do you think I have tinea capitis? I am attaching my shaved head photograph. I am currently using Ketoconazole 2 % shampoo.  Read Full »
Dr. Ashwini V Swamy
Dermatologist

Answer: Hello, Welcome to icliniq.com. I saw your clinical picture (attachment removed to protect patient identity). Yes, it is looking like tinea but not tinea capitis. It is tinea corporis (corporis - body parts) spreading on to your scalp. There is a round rash with active edges and clear center on yo...  Read Full »
 
I have fungal infection in my ear.Is it mandatory to stay at the hospital overnight for a microsuction?
Query: Hello doctor, I was diagnosed with fungal ear infection yesterday. Doctor asked me to get admitted in the hospital for a microsuction to remove fungal debris. Is it mandatory to stay at the hospital overnight for a microsuction? Can microsuction be done as an out patient procedure without staying in...  Read Full »
Dr. A.k.srivastava
ENT Otolaryngologist

Answer: Hi, Welcome in icliniq.com.I would like to tell you that fungal infection in ear is quite common and it may be treated by: Cleaning the ear: Cleaning may be done by suction or syringing or by cotton swab. Antifungal ear drops to be used three or four times a day. Anti-inflammatory medicine to reliev...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Why are the veins in the penis swollen?
Hi doctor, I am 29 years old man, currently having issues with my penis. So it has been exactly one week where I was do ...Read more »
Is my behavior indicative of bipolar disorder?
Hello doctor, I am 18 years old and I do not know what is wrong with me. I think I have severe depression and anxiety, ...Read more »
What Are the Advancements in Cancer Treatment?
With advances in science, cancer treatment is not just the domain of surgery, but radiation therapy and chemotherapy equ ...Read more »
 
 

Also Read Answers From